Chemotherapy-induced nausea and vomiting (CINV) is a common and severe symptom experienced by patients undergoing cancer treatment during the acute or delayed period. Individual characteristics can compound risk for CINV. Identification of risk factors for CINV and structured, nurse-led telephone follow-up are effective, evidence-based methods to support patients undergoing cancer treatment. The authors successfully implemented a structured, nurse-led CINV intervention to improve assessment, follow-up, and support for 30 patients undergoing chemotherapy within an adult ambulatory oncology clinic.
At a Glance
- CINV is a common and severe symptom for patients undergoing chemotherapy.
- A nurse-led assessment and telephone follow-up intervention was able to successfully monitor patient-reported CINV during the acute and delayed periods.
- A structured, nurse-led telephone intervention is a feasible way to allow patients to report symptoms outside of a clinical visit.